Texas, 2005

Hail and Damaging Winds in Texas, July 13, 2005

July 13, 2005 · NWS FWD · 4 events in 3 counties and zones

3 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 13, 1:20 PM CST, 40 minutes earlier.

Area forecast discussion, Jul 13, 1:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CDT WED JUL 13 2005

.DISCUSSION...
CONVECTION MORE NUMEROUS ACROSS N TEXAS THIS AFTERNOON AS
ATMOSPHERE HAS BECOME MORE UNSTABLE...2800 J/KG ON KFWD SOUNDING
THIS MORNING...WITH A LINGERING SHEAR AXIS AND STRONG MORNING
INSOLATION. A FEW STORMS HAVE APPROACHED SEVERE LIMITS...BUT FOR
THE MOST PART...THEY SHOULD REMAIN JUST BELOW 60 MPH. HIGH
FREEZING LEVEL...INVERTED-V AND WEAK SHEAR SUPPORTS WIND THREAT
THE PRIMARY PROBLEM TO DEAL WITH UNTIL SHORTLY AFTER SUNSET. 00Z-
12Z ETA CONTINUES TO ADVERTISE AN EVEN BETTER CHANCE OF SHRA/TSRA
TOMORROW WITH A POSSIBLE MCS DEVELOPING AS H5 PVA WORKS INTO THE
REGION. WILL GO WITH HIGHER POPS TOMORROW AS THIS LOOKS
REASONABLE...ESPECIALLY GIVEN THE AMOUNT OF CONVECTION AROUND TODAY.

ATMOSPHERE WILL REMAIN ABOUT THE SAME FOR THE NEXT SEVERAL
DAYS...SO WILL KEEP LOW POPS GOING THROUGH MOST OF THE PERIOD.
EMILY COULD BE A SIGNIFICANT PLAYER IN N TEXAS WEATHER THIS TIME
NEXT WEEK...POSSIBLY EARLY NEXT WEEK...AS MODELS BRING THE
HURRICANE TO THE YUCATAN PENINSULA MONDAY MORNING. LONG RANGE
MODELS HAVE ALSO BACKED OFF ON THE ADVERTISED FRONT YESTERDAY.
THUS...A LOT OF UNCERTAINTY WITH THE LATER PART OF THE FORECAST.
PERSISTENCE USUALLY RULES IN SUMMER AND WE WILL NOT BEND THE RULES
YET.

80

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  97  76  97 /  50  50  40  30
WACO, TX              75  97  75  97 /  50  50  40  30
PARIS, TX             72  95  72  94 /  50  50  40  30
DENTON, TX            74  97  73  95 /  50  50  40  30
MCKINNEY, TX          74  96  73  95 /  50  50  40  30
DALLAS, TX            77  96  76  97 /  50  50  40  30
TERRELL, TX           74  96  72  96 /  50  50  40  30
CORSICANA, TX         74  97  73  95 /  50  50  40  30
TEMPLE, TX            75  98  74  96 /  50  50  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

80
Hazardous weather outlook, Jul 13, 3:41 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
441 AM CDT WED JUL 13 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
441 AM CDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY
AND THIS EVENING. THE MAIN THREATS WILL BE LIGHTNING AND ISOLATED
STRONG WIND GUSTS. ONE OR TWO STORMS ARE LIKELY TO PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS THURSDAY
THROUGH NEXT TUESDAY...AS AN UPPER AIR LOW PRESSURE TROUGH REMAINS
ENTRENCHED CROSS THE AREA. ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...A FEW STORMS COULD PRODUCE DAMAGING DOWNBURST WINDS...
ESPECIALLY IN THE HEAT OF THE AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING
...FOR STORMS CAPABLE OF PRODUCING DAMAGING WINDS.

In the hours before

Special weather statement, Jul 13, 12:01 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
101 PM CDT WED JUL 13 2005

TXZ146-131900-

NAVARRO-
101 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ITALY...OR 18 MILES
NORTHEAST OF HILLSBORO...MOVING SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOOMING GROVE AND DAWSON.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

58
Special weather statement, Jul 13, 12:11 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
111 PM CDT WED JUL 13 2005

TXZ134-131915-

ELLIS-
111 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ITALY...OR 18 MILES
NORTHEAST OF HILLSBORO...MOVING SOUTHEAST AT 5 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Jul 13, 12:25 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
125 PM CDT WED JUL 13 2005

TXZ104-131930-

COLLIN-
125 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF PRINCETON...OR 8 MILES NORTH
OF WYLIE...MOVING SOUTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FARMERSVILLE AND PRINCETON.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Jul 13, 12:26 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 PM CDT WED JUL 13 2005

TXZ146-131930-

NAVARRO-
126 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 126 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF CORSICANA...MOVING SOUTHEAST AT
10 MPH.  ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST NORTHWEST OF
FROST...MOVING SOUTHEAST AT 10 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

58
Special weather statement, Jul 13, 1:12 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 PM CDT WED JUL 13 2005

TXZ122-131945-

VAN ZANDT-
212 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF EDGEWOOD...OR 3 MILES SOUTH OF
WILLS POINT...MOVING EAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDGEWOOD...
FRUITVALE...GRAND SALINE AND WILLS POINT.

VERY HEAVY RAIN AND WIND GUSTS FROM 50 TO 60 MPH ARE LIKELY WITH
THIS STORM...ALONG WITH FREQUENT AND DEADLY CLOUD TO GROUND
LIGHTNING STRIKES.

65/DD
Special weather statement, Jul 13, 1:22 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CDT WED JUL 13 2005

TXZ104-119-131945-

COLLIN-DALLAS-
222 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF MURPHY...OR 3 MILES NORTHEAST OF
RICHARDSON...MOVING SOUTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...
GARLAND...LUCAS...MURPHY...PARKER...PLANO...RICHARDSON...ROWLETT...
SACHSE...SUNNYVALE AND WYLIE.

VERY HEAVY RAIN...WIND GUSTS FROM 50 TO 60 MPH...AND FREQUENT...
DEADLY CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM.

65/DD

The radar

The Dallas/Ft Worth radar (KFWS), 80 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Bosque

When
July 13, 2:00 PM CST
Where
Bosque County, Meridian
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.917, -97.650

Hail, Ellis

When
July 13, 3:15 PM CST
Where
Ellis County, Midlothian
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
32.483, -96.983

Thunderstorm Wind, Kaufman

When
July 13, 3:15 PM CST
Where
Kaufman County, Kaufman
Measured
50 kt (58 mph) estimated sustained
Property damage
$2,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.583, -96.317

Large signs blown down.

Thunderstorm Wind, Ellis

When
July 13, 3:18 PM CST
Where
Ellis County, 2 mi NE of Midlothian
Measured
70 kt (81 mph) measured sustained
Reported by
AMATEUR RADIO
Coordinates
32.500, -96.967

80 mph wind gust measured by amateur radio operator.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466050, 5466047, 5466048, 5466049.